Avodart and Depression
Side effects may occur with the use of Avodart, and depression does not appear to be one of them. During extensive clinical trials documenting the side effects of Avodart, depression was not reported as either a common or rare side effect. However, once a medication is approved, it is usually no longer studied. As a result, certain side effects that occur very rarely may never be reported. Therefore, you should be sure to talk to your healthcare provider if you develop any symptoms of depression while taking Avodart.
Interested in a Discount on Avodart?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
There are several possible side effects for people taking Avodart® (dutasteride). However, depression does not appear to be one of them. In clinical studies, depression was not reported as either a common or rare side effect of Avodart.
Keep in mind that just because depression was not seen during clinical studies with Avodart, it does not mean that the medicine is not causing this problem for you. Clinical trials are designed to factor out as many variables as possible in order to understand whether the medicine works and its possible side effects. Clinical trials are usually limited to a very specific group of people. Once the medicine is approved, a wider range of people begin taking the medicine and for longer periods of time. As is often the case, this can lead to other side effects being reported. However, once a medicine is approved, it usually does not continue to be studied. This means that certain side effects that occur very rarely may never be reported. The bottom line is that it is difficult to say with complete assurance that a particular complaint is not due to a medicine, even if the complaint is not a reported side effect.
Therefore, you should talk with your healthcare provider if you notice any possible symptoms of depression, as well as anything that "just does not seem right," while taking Avodart. He or she will be able to diagnose and treat the problem.